Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2006, 4:13 PM MST for Cochise County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 4:13 PM MST (23:13 UTC)
- Expired
- Jul 26, 2006, 4:45 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 92 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 262316 SVRTWC AZC003-262345- /O.NEW.KTWC.SV.W.0082.060726T2313Z-060726T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 413 PM MST WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 445 PM MST * AT 406 PM MST...TRAINED WEATHER SPOTTERS NEAR ELFRIDA REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELFRIDA...OR ABOUT 21 MILES NORTHEAST OF BISBEE. THE STORM IS NEARLY STATIONARY AND PRODUCING VERY HEAVY RAIN. FLASH FLOODING IS ALSO LIKELY WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3184 10955 3182 10987 3155 10985 3157 10956 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 262332 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 430 PM MST WED JUL 26 2006 AZC003-262345- /O.CON.KTWC.SV.W.0082.000000T0000Z-060726T2345Z/ COCHISE AZ- 430 PM MST WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR CENTRAL COCHISE COUNTY... AT 424 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF ELFRIDA...OR ABOUT 23 MILES NORTH OF BISBEE...MOVING NORTHWEST AT 10 MPH. THE STORM IS PRODUCING VERY HEAVY RAIN. FLASH FLOODING IS ALSO LIKELY WITH THIS STORM. LAT...LON 3186 10965 3182 10993 3161 10985 3163 10962 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 262346 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 443 PM MST WED JUL 26 2006 AZC003-262353- /O.EXP.KTWC.SV.W.0082.000000T0000Z-060726T2345Z/ COCHISE AZ- 443 PM MST WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES AT 445 PM MST... DOPPLER RADAR INDICATED THAT THE STRONGEST PART OF THE STORM HAS WEAKENED...AND IS NO LONGER SEVERE. WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL ACCOMPANY WEAKENING STORMS. LAT...LON 3186 10965 3182 10993 3161 10985 3163 10962 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:57 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 1:57 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 157 PM MST WED JUL 26 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION...OFF TO A SLOWER START WITH CONVECTION TODAY COMPARED TO YESTERDAY SINCE MOST PLACES WERE WORKED OVER FAIRLY WELL. RADAR MOSAIC SHOWS ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE MOGOLLON RIM AND INTO WEST CENTRAL NEW MEXICO. A FEW STORMS HAVE ALSO BEGUN TO DEVELOP IN NEARLY THE SAME AREAS AS YESTERDAY...ALBEIT ABOUT AN HOUR LATER. ONE CELL RESIDES NEAR RUCKER CANYON IN THE CHIRICAHUA MOUNTAINS OF EAST CENTRAL COCHISE COUNTY. A FEW CELLS HAVE ALSO DEVELOPED JUST SOUTH OF THE INTERNATIONAL BORDER JUST SOUTH OF LOCHIEL IN SANTA CRUZ COUNTY. FORTUNATELY THESE CELLS ARE MOVING SLOWLY TO THE SOUTHWEST AWAY FROM YESTERDAYS HARD HIT SANTA CRUZ COUNTY. A FEW STORMS ARE ALSO SOUTH OF SIERRA VISTA AND MOVING SLOWLY SOUTHWEST. WATER VAPOR IMAGERY SHOWS THE UPPER HIGH GENERALLY EXTENDING FROM SOUTHERN CALIFORNIA TO CENTRAL ARIZONA WITH THE CLOCKWISE FLOW AROUND THE HIGH RESULTING IN GENERALLY NE TO E FLOW ACROSS MY FORECAST AREA...WHICH WAS VERY SIMILAR TO YESTERDAY. TROPICAL STORM EMILIA CONTINUES TO SPIN JUST OFFSHORE OF THE SOUTHERN BAJA PENINSULA AND IS FORECASTED TO MOVE NORTHWEST AND WEST BEFORE WEAKENING TO JUST A REMNANT LOW BY AROUND 48 HOURS...AT WHICH TIME IT WOULD BE IN THE GENERALLY VICINITY OF 27.5N LAT 118.6 W LONG. PLENTY OF MOISTURE IN PLACE AFTER THE STRONG SURGE THAT OCCURRED TUESDAY MORNING AND A CONTINUATION OF THE SAME TODAY...ALTHOUGH A BIT WEAKER. GOES PRECIPITABLE WATER IMAGERY SHOWS VALUES IN EXCESS OF ONE INCH AREAWIDE...BUT ACROSS CENTRAL AND WESTERN LOCALES NEARLY AT 2 INCHES. AS OF 19Z (NOON MST)...DEWPOINTS WITHIN MY FORECAST AREA WERE RANGING FROM THE UPPER 50S TO THE UPPER 60S. THESE VALUES GENERALLY REPRESENT A CHANGE OF 3 TO 5 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. SAFFORD IS SHOWING A 24 HOUR CHANGE IN DEWPOINT OF 15 DEGREES WITH A DEWPOINT OF 63 DEGS F. EXPECT THIS AFTERNOON TO BE FAIRLY ACTIVE...BUT AS MENTIONED BEFORE AREAS HIT HARD YESTERDAY MAY STRUGGLE TO SEE DEVELOPMENT TODAY DUE TO THE COOLING OF THE BOUNDARY LAYER. THE MAIN THREAT TODAY SHOULD BE FLOODING OR PONDING OF WATER IN LOW LYING AREAS. UPPER LEVEL WINDS ARE WEAK AND STORMS WILL MOVE/DRIFT TO THE SOUTHWEST OR WEST THIS AFTERNOON. HOWEVER...CANT RULE OUT A FEW PULSE SEVERE STORMS THIS AFTERNOON AND EVENING RESULTING IN HAIL AND/OR DAMAGING WIND AS WELL. (SEE SPCS DAY ONE SEVERE OUTLOOK SWODY1). MODELS PROG THE HIGH TO MEANDER ACROSS THE AREA AS THE TROPICAL SYSTEM CONTINUES TO PUSH FARTHER WEST INTO THE PACIFIC WATERS. HOWEVER...BY FRIDAY AND INTO SATURDAY THE GFS IS ADVERTISING AN INVERTED TROUGH TO MOVE FROM WEST TEXAS/NORTHERN MEXICO INTO ARIZONA. MAV MOS POP GUIDANCE FROM THE 00Z TO 12Z RUN INCREASED CONSIDERABLY FOR THE FRIDAY AND SATURDAY TIME PERIOD. CASE IN POINT...DOUGLAS SHOWED A POP OF 69% AND 60% FOR FRIDAY AND SATURDAY RESPECTIVELY ON THE 00Z RUN. ON THE 12Z RUN THE NUMBERS INCREASED TO 91% AND 79% FOR FRIDAY AND SATURDAY. SIMILAR CHANGES CAN BE SEEN FOR OTHER MOS GUIDANCE LOCATIONS...BUT PERHAPS NOT QUITE AS DRAMATIC. BASED ON THIS MODEL TREND DECIDED TO INCREASE POP FOR FRIDAY THROUGH SUNDAY AFTERNOON AND EVENINGS. OTHER ARIZONA OFFICES FELT THE SAME CHANGE WAS NEEDED AND HAVE OR WILL MAKE CHANGES AS WELL. ONCE THE INVERTED TROUGH WEAKENS LATE IN THE WEEKEND A TROUGH COMING IN FROM THE PACIFIC...ACCORDING TO BOTH THE GFS AND ECMWF COULD BRING DRIER WESTERLY WINDS TO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA BY THE EARLY TO MIDDLE OF NEXT WEEK. THEREFORE... STARTING ON MONDAY THROUGH WEDNESDAY POPS ARE GENERALLY LOW END OF THE CHANCE CATEGORY FOR MOST LOCATIONS AND SLIGHT CHANCE IN THE FAR WESTERN DESERTS. IF MODELS CONTINUE THIS TREND OF DRIER WESTERLY FLOW MAY HAVE TO TRIM POPS A BIT MORE. HIGH TEMPS WILL HOVER AROUND 90 DEGS F FROM THURSDAY THROUGH SATURDAY WHICH IS ABOUT 7 TO 9 DEGREES COOLER THAN NORMAL. THEREAFTER HIGHS WILL INCREASE SLIGHTLY EACH DAY WITH READINGS BACK TO THE UPPER 90S BY EARLY NEXT WEEK WHICH IS AT OR SLIGHTLY BELOW NORMAL. LOWS WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 2:56 AM MST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 256 AM MST WED JUL 26 2006 AZZ019-029>035-271000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 256 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE OVER THE AREA WITH FAVORABLE THUNDERSTORM CONDITIONS WILL CONTINUE TODAY AND TONIGHT. EXPECT SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL AREAS AND RATES WILL BE WATCHED CLOSELY FOR POSSIBLE FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST FRIDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP TO BECOME SEVERE AS WELL AS GENERATE EXTREMELY HEAVY RAINFALL. AFTER SATURDAY...MOISTURE LEVELS ARE EXPECTED TO DECREASE SOMEWHAT...BUT A CHANCE OF THUNDERSTORMS IN AFTERNOON AND EVENING HOURS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 25, 6:37 PM MST | Severe Thunderstorm Warning | TWC | Graham | 53 min |
| Jul 25, 6:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 25, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Jul 25, 7:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 26, 3:39 PM MST | Flash Flood Warning | TWC | Cochise | 51 min |
| Jul 26, 3:48 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 27 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.